Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 33, NWS Indianapolis, IN

April 16, 2013Daviess County, Knox County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 16, 2013, 6:54 PM EDT for Daviess County, Knox County, Indiana. It was in force for 36 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 16, 2013, 6:54 PM EDT (22:54 UTC)
Expired
Apr 16, 2013, 7:30 PM EDT
In force
36 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Daviess County, IN, Knox County, IN

The radar

The Evansville,IN radar (KVWX), 41 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 6:58 PM EDTHAIL 1Decker, IN
Apr 16, 7:19 PM EDTHAIL 0.25Bicknell, IN
Apr 16, 7:40 PM EDTHAIL 0.74 S Washington, INRELAYED BY EMERGENCY MANAGER... LOCATION IS INTERSTATE 69 NEAR MILE MARKER 57
Apr 16, 7:40 PM EDTHAIL 0.883 S Washington, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
382 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

717 
WUUS53 KIND 162254
SVRIND
INC027-083-162330-
/O.NEW.KIND.SV.W.0033.130416T2254Z-130416T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
654 PM EDT TUE APR 16 2013

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL DAVIESS COUNTY IN SOUTHWEST INDIANA...
  SOUTHERN KNOX COUNTY IN SOUTHWEST INDIANA...

* UNTIL 730 PM EDT

* AT 652 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
  OF ST. FRANCISVILLE...AND MOVING NORTHEAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  VINCENNES...WASHINGTON...VINCENNES UNIVERSITY...MONROE CITY...
  WHEATLAND AND BICKNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3844 8761 3855 8768 3860 8763 3864 8763
      3866 8759 3881 8727 3857 8712 3853 8722
      3854 8725 3850 8730 3854 8735 3851 8737
      3854 8740 3852 8741 3853 8746 3849 8749
      3849 8757
TIME...MOT...LOC 2254Z 247DEG 19KT 3853 8751

HAIL...1.00IN
WIND...<50MPH

$$

TDUD
2 follow-up statements
378 
WWUS53 KIND 162304
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
704 PM EDT TUE APR 16 2013

INC027-083-162330-
/O.CON.KIND.SV.W.0033.000000T0000Z-130416T2330Z/
KNOX IN-DAVIESS IN-
704 PM EDT TUE APR 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
DAVIESS AND SOUTHERN KNOX COUNTIES UNTIL 730 PM EDT...

AT 702 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
VINCENNES...AND MOVING NORTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
VINCENNES...WASHINGTON...MONROE CITY...WHEATLAND AND BICKNELL.

QUARTER SIZE HAIL WAS REPORTED IN DECKER WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3852 8754 3855 8757 3861 8757 3865 8757
      3867 8756 3881 8727 3857 8712 3853 8722
      3854 8725 3850 8730 3854 8735 3851 8737
      3854 8740 3852 8741 3853 8746 3849 8749
TIME...MOT...LOC 2303Z 247DEG 19KT 3855 8745

HAIL...1.00IN
WIND...<50MPH

$$

TDUD
000 
WWUS53 KIND 162315
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
715 PM EDT TUE APR 16 2013

INC027-083-162330-
/O.CON.KIND.SV.W.0033.000000T0000Z-130416T2330Z/
KNOX IN-DAVIESS IN-
715 PM EDT TUE APR 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
DAVIESS AND CENTRAL KNOX COUNTIES UNTIL 730 PM EDT...

AT 711 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF PETERSBURG...AND MOVING NORTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
WASHINGTON...MONROE CITY...WHEATLAND AND BICKNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3853 8746 3863 8747 3871 8748 3881 8727
      3857 8712 3853 8722 3854 8725 3850 8730
      3854 8735 3851 8737 3854 8740 3852 8741
TIME...MOT...LOC 2315Z 247DEG 19KT 3857 8737

HAIL...1.00IN
WIND...<50MPH

$$

RYAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 4:39 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Apr 16, 4:39 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
439 PM EDT TUE APR 16 2013

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 232 PM EDT TUE APR 16 2013

A FRONTAL SYSTEM LOCATED NEAR THE OHIO RIVER IS EXPECTED TO MOVE
NORTH ACROSS THE FORECAST AREA WEDNESDAY NIGHT. STRONG LOW
PRESSURE IS EXPECTED TO MOVE THROUGH THE GREAT LAKES THURSDAY
NIGHT AND FRIDAY...BRINGING A COLD FRONT THROUGH THE AREA. IN THE
WAKE OF THIS FRONT...HIGH PRESSURE IS EXPECTED TO BUILD INTO THE
AREA BY NEXT WEEKEND AND INTO EARLY NEXT WEEK. ANOTHER FRONTAL
SYSTEM MAY AFFECT THE AREA BY NEXT TUESDAY.

&&

.NEAR TERM /REST OF THIS AFTERNOON AND TONIGHT/...

ISSUED AT 232 PM EDT TUE APR 16 2013

AN UPPER DISTURBANCE OVER ILLINOIS IS RESULTING IN WIDESPREAD
SHOWERS/THUNDERSTORM ACTIVITY...MAINLY OVER THE NORTHWEST ZONES.
MEANWHILE...A FRONTAL SYSTEM LOCATED OVER THE SOUTHEAST ZONES
CONTINUES TO SAG TOWARDS THE OHIO RIVER. NOT MUCH ACTIVITY
ASSOCIATED WITH THIS FRONT YET. SHORT TERM MODEL DATA SUGGEST THE
UPPER DISTURBANCE OVER ILLINOIS WILL PUSH OFF TO THE NORTHEAST
DURING THE EARLY EVENING HOURS...HOWEVER A VORTICITY TAIL WILL
HANG BACK ACROSS THE AREA LATER TONIGHT. THIS COMBINED WITH SOME
STRONGER 850MB FLOW EXTENDING FROM ILLINOIS INTO NORTHWEST INDIANA
MAY SERVE TO KEEP AN ENHANCED THREAT FOR SHOWERS/THUNDERSTORMS
OVER THE NORTHWEST HALF OF THE AREA TONIGHT. WILL GO WITH LIKELY
POPS IN THOSE AREAS.

FARTHER SOUTHEAST...SOME CONVECTION EXPECTED TO DEVELOP LATER THIS
AFTERNOON ALONG FRONT...BUT QUESTIONABLE HOW MUCH GIVEN THE
INSTABILITY AXIS HAS BEEN PUSHED SOUTH OF THE OHIO RIVER. WILL KEEP
POPS IN THE CHANCE CATEGORY THERE.

THE GFS MOS LOWS TONIGHT LOOK TOO COLD OVER THE SOUTH WHERE FRONT
WILL BE VERY SHALLOW. WILL NUDGE UP THE GUIDANCE SEVERAL DEGREES IN
THOSE AREAS.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...

ISSUED AT 232 PM EDT TUE APR 16 2013

MODEL DATA SUGGEST FRONT WILL PRETTY MUCH HOLD ITS POSITION NEAR THE
OHIO RIVER INTO WEDNESDAY NIGHT. A DEVELOPING STRONG LOW LEVEL JET
AHEAD OF APPROACHING PLAINS SYSTEM SHOULD SERVE TO PUSH THIS FRONT
BACK TO THE NORTH WEDNESDAY NIGHT. WILL CONTINUE WITH CHANCE POPS
FOR WEDNESDAY...AND GO WITH LIKELY POPS OVER MOST OF THE
AREA...EXCEPT FOR THE SOUTHEAST...WEDNESDAY NIGHT AS THERE SHOULD BE
GOOD FORCING ALONG THE JET.

SHOULD BE IN THE WARN SECTOR THURSDAY. OTHER THAT
INSTABILITY...DON/T SEE ANY REAL FOCUS FOR CONVECTION AT THAT
TIME...OTHER THAN POSSIBLY SOME RESIDUAL BOUNDARIES FROM THE
WEDNESDAY NIGHT ACTIVITY. WILL KEEP POPS IN THE CHANCE CATEGORY AT
THAT TIME.

COLD FRONT EXPECTED TO MOVE THROUGH THE AREA LATE THURSDAY
NIGHT/EARLY FRIDAY MORNING. FORCING ALONG THE FRONT LOOKS STRONG...ALONG
WITH STRONG DEEP LAYER SHEAR...ALTHOUGH THE LAPSE RATES LOOK
RATHER POOR AT THIS POINT. NEVERTHELESS...HIGH WINDS ARE POSSIBLE
GIVEN THE EXPECTED WIND FIELDS/LIFT. WILL GO WITH HIGH POPS
THURSDAY NIGHT.

WILL KEEP SOME POPS GOING FOR FRIDAY AS WELL TO COVER ANY LINGERING
ACTIVITY IN THE WAKE OF FRONT.

PROGGED LOW LEVEL THICKNESSES SUGGEST THE GFS MOS HIGHS FOR
WEDNESDAY AND THURSDAY MAY STILL BE A LITTLE WARM...ESPECIALLY IN
THE SOUTH. WILL NUDGE THE GUIDANCE DOWN A LITTLE IN THOSE AREAS.
LOWS DON/T LOOK TOO BAD.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...

ISSUED AT 232 PM EDT TUE APR 16 2013

ECMWF AND GFS DEPICT THE DEPARTURE OF A STRONG COLD FRONT ON FRIDAY
AS ANOTHER AREA OF COLD HIGH PRESSURE BUILDS INTO THE OHIO VALLEY
FROM THE NORTHWEST. THIS WILL KEEP DRY BUT COOL CONDITIONS ACROSS
CENTRAL INDIANA...WITH BELOW NORMAL TEMPERATURES. LOWS ON SATURDAY
MORNING BODE WATCHING AS FROST POTENTIAL MAY EXIST...HOWEVER
PRESSURE GRADIENT AT THAT TIME STILL SUGGESTS THAT WINDS BE STRONG
ENOUGH TO PREVENT FROST FORMATION. WILL WATCH CLOSELY.

AS HIGH PRESSURE SHIFTS EAST OF INDIANA THROUGH THE WEEKEND AND INTO
THE NEXT WORKWEEK...RETURN SOUTHERLY FLOW AROUND THE HIGH SHOULD
RESULT IN SLIGHTLY WARMER TEMPERATURES EACH DAY.

THE NEXT BEST CHANCE FOR PRECIP APPEARS ON TUESDAY AS A STRONG COLD
FRONT ONCE AGAIN PUSHES THROUGH THE STATE.

&&

.AVIATION /DISCUSSION FOR THE 16/2100Z TAF UPDATE/...

ISSUED AT 435 PM EDT TUE APR 16 2013

UPDATE...
ADJUSTED TAFS TO COME INTO BETTER LINE WITH TIMING OF CURRENT
SHOWER/THUNDERSTORM ACTIVITY.  OTHERWISE...NO MAJOR CHANGES.

PREVIOUS DISCUSSION...
MVFR TO IFR CONDITIONS EXPECTED MUCH OF THIS FORECAST PERIOD.

FRONTAL BOUNDARY IS DRAPED ACROSS CENTRAL INDIANA EARLY THIS
AFTERNOON. RADAR TRENDS SHOW A LARGE AREA OF SHOWERS WITH EMBEDDED
THUNDERSTORMS OVER EASTERN ILLINOIS POISED TO PUSH ACROSS THE
FRONT OVER THE NEXT FEW HOURS. HAVE USED TIME OF ARRIVAL TOOLS
TO ESTIMATE PERIODS OF SHRA THIS AFTERNOON.

THE FRONTAL BOUNDARY IS EXPECTED TO LINGER ACROSS SOUTHERN INDIANA
TONIGHT. HAVE KEPT MVFR FOG AND CIGS NEAR THE FRONTAL BOUNDARY AND
WILL CONTINUE TO USE VCSH FOR PRECIP MENTION AS TIME HEIGHTS AND
FORECAST SOUNDINGS SHOW PLENTIFUL LOWER LEVEL MOISTURE.

FRONT IS THEN EXPECTED TO LIFT NORTH AS A WARM FRONT ON
WEDNESDAY...BRINGING CHANCES FOR PRECIP ACROSS THE AREA YET AGAIN.
AGAIN WILL NOT INCLUDE PRECISE TIMING RIGHT NOW.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...JAS
NEAR TERM...JAS
SHORT TERM...JAS
LONG TERM....PUMA
AVIATION...JP/TDUD
Hazardous weather outlook, Apr 16, 3:43 AM EDT, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
343 AM EDT TUE APR 16 2013

INZ021-028>031-035>049-051>057-060-061-170745-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-
343 AM EDT TUE APR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: SCATTERED THUNDERSTORMS.

HAZARDS: LIGHTNING...BRIEF HEAVY RAIN...SMALL HAIL...GUSTY WINDS.

TIMING: MAINLY THIS MORNING AND AFTERNOON.

DISCUSSION: A FRONTAL SYSTEM WILL LINGER ACROSS THE AREA THROUGH
AT LEAST MID WEEK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: THUNDERSTORMS ARE IN THE FORECAST THROUGH THURSDAY NIGHT.
THERE IS A SLIGHT RISK FOR SEVERE WEATHER THURSDAY THROUGH
THURSDAY NIGHT WITH DAMAGING WINDS...HEAVY RAIN...LIGHTNING AND
LARGE HAIL AS THE MAIN THREATS.

DISCUSSION: A FRONTAL SYSTEM WILL LINGER ACROSS THE REGION THROUGH THE MIDDLE OF
THE WEEK. A POTENTIALLY STRONG AREA OF LOW PRESSURE IS EXPECTED TO
DEVELOP ALONG THE FRONT AND MOVE INTO THE GREAT LAKES AROUND
THURSDAY NIGHT...WHICH SHOULD HELP PUSH THE FRONT EAST OF THE AREA
BY FRIDAY. IN THE WAKE OF THIS FRONT...HIGH PRESSURE IS EXPECTED TO
BUILD INTO THE AREA BY NEXT WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND THURSDAY NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ062>065-067>072-170745-
MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-
JACKSON-JENNINGS-
343 AM EDT TUE APR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THUNDERSTORMS...POSSIBLY SEVERE.

HAZARDS: DAMAGING WINDS...LARGE HAIL...LIGHTNING AND HEAVY RAINFALL.

TIMING: MAINLY THIS AFTERNOON.

DISCUSSION: A FRONTAL SYSTEM WILL LINGER ACROSS THE AREA THROUGH
AT LEAST MID WEEK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: THUNDERSTORMS ARE IN THE FORECAST THROUGH THURSDAY NIGHT.
THERE IS A SLIGHT RISK FOR SEVERE WEATHER THURSDAY THROUGH
THURSDAY NIGHT WITH DAMAGING WINDS...HEAVY RAIN...LIGHTNING AND
LARGE HAIL AS THE MAIN THREATS.

DISCUSSION: A FRONTAL SYSTEM WILL LINGER ACROSS THE REGION THROUGH THE MIDDLE OF
THE WEEK. A POTENTIALLY STRONG AREA OF LOW PRESSURE IS EXPECTED TO
DEVELOP ALONG THE FRONT AND MOVE INTO THE GREAT LAKES AROUND
THURSDAY NIGHT...WHICH SHOULD HELP PUSH THE FRONT EAST OF THE AREA
BY FRIDAY. IN THE WAKE OF THIS FRONT...HIGH PRESSURE IS EXPECTED TO
BUILD INTO THE AREA BY NEXT WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...AND AGAIN ON THURSDAY
AND THURSDAY NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SMF

In the hours before

Local storm report, Apr 16, 5:17 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
517 PM EDT TUE APR 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     TSTM WND GST     NORTH VERNON            39.01N  85.63W
04/16/2013  M48 MPH          JENNINGS           IN   AWOS

&&

BHH
Local storm report, Apr 16, 5:48 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
548 PM EDT TUE APR 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HEAVY RAIN       2 E CARMEL              39.97N  86.07W
04/16/2013  M1.37 INCH       HAMILTON           IN   TRAINED SPOTTER

&&

BHH
Local storm report, Apr 16, 6:17 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
617 PM EDT TUE APR 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             CROTHERSVILLE           38.80N  85.84W
04/16/2013  E0.25 INCH       JACKSON            IN   BROADCAST MEDIA

&&

BHH
Special weather statement, Apr 16, 6:19 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
619 PM EDT TUE APR 16 2013

INZ068-069-162245-
DAVIESS-MARTIN-
619 PM EDT TUE APR 16 2013

...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN DAVIESS AND SOUTHERN
MARTIN COUNTIES UNTIL 645 PM EDT...

AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF JASPER...OR 21 MILES EAST OF
PETERSBURG...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LACY...
  ROLAND...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3850 8696 3850 8698 3860 8701 3869 8668
      3854 8667 3852 8669 3852 8683 3849 8688
      3850 8693 3849 8695
TIME...MOT...LOC 2219Z 257DEG 22KT 3853 8687

TDUD
Special weather statement, Apr 16, 6:27 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
627 PM EDT TUE APR 16 2013

INZ067-162315-
KNOX-
627 PM EDT TUE APR 16 2013

...STRONG THUNDERSTORM ADVISORY FOR EXTREME WESTERN DAVIESS AND
SOUTHERN KNOX COUNTIES UNTIL 715 PM EDT...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF MOUNT CARMEL...MOVING EAST
AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DECKER...
  MONROE CITY...
  WHEATLAND...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3842 8775 3848 8775 3851 8765 3855 8767
      3862 8762 3873 8728 3868 8727 3866 8724
      3854 8723 3852 8726 3850 8730 3854 8736
      3851 8738 3854 8740 3853 8746 3849 8749
      3849 8757 3844 8760 3845 8766 3843 8767
TIME...MOT...LOC 2228Z 250DEG 21KT 3848 8769

TDUD
Special weather statement, Apr 16, 6:31 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
631 PM EDT TUE APR 16 2013

INZ070-071-162315-
JACKSON-LAWRENCE-
631 PM EDT TUE APR 16 2013

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN JACKSON AND SOUTHEASTERN
LAWRENCE COUNTIES UNTIL 715 PM EDT...

AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF PAOLI...OR 12 MILES
SOUTHEAST OF BEDFORD...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BROWNSTOWN...
  MEDORA...
  VALLONIA...
  CROTHERSVILLE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3879 8652 3893 8586 3877 8582 3874 8584
      3872 8588 3875 8591 3876 8596 3876 8604
      3878 8609 3876 8612 3878 8621 3876 8628
      3874 8628 3873 8631 3868 8631 3868 8648
TIME...MOT...LOC 2231Z 258DEG 25KT 3871 8637

TDUD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 4:51 PM EDTSpecial Weather StatementINDJennings39 min
Apr 16, 5:12 PM EDTAreal Flood AdvisoryINDBoone, Hamilton, Hancock, Hendricks, Johnson, Marion and 2 more3 hr
Apr 16, 6:19 PM EDTSpecial Weather StatementINDMartin26 min
Apr 16, 6:27 PM EDTSpecial Weather StatementINDKnox48 min
Apr 16, 6:31 PM EDTSpecial Weather StatementINDJackson44 min
Apr 16, 7:32 PM EDTSpecial Weather StatementINDDaviess43 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.